# SDR AALA201902269008

- Difficulty date: February 20, 2019
- Submitted: February 26, 2019
- Operation: Air carrier
- Aircraft: N9618A
- Make and model: Doug MD 83
- Aircraft serial: 53565
- Aircraft time: 59,173 hours, 29,622 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Condition: Sparks
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

DURING TAKEOFF ROLL,   AIRCRAFT EXPERIENCED A SHORT LATERAL PULL AND  SHUTTER SIMILAR TO A COMPRESSOR STALL BUT NEITHER PILOT SAW ANY INDICATION OF ANY FLUCTUATION ON EITHER ENGINE INDICATION.  AFTER TAKEOFF,  FLT ATTS CALLED REPORTING STRONG FUMES AND RUBBER BURNING ODOR.  PASSENGERS  REPORTED SPARKS FROM LEFT ENGINE,   PAX REPORTED SPARKS FROM RIGHT ENG TO FLIGHT CREW AFTER LANDING,  SHUTTER WENT AWAY RIGHT AFTER TAKEOFF.    ENGINE INDICATION  ROCK SOLID ENTIRE FLIGHT.  DUE TO REPORTS OF FUMES AND BURNING ODORS,  DECLARED AN EMERGENCY AND RETURNED TO DEPARTURE.   LANDED WITHOUT INCIDENT.  MTC ACCOMPLISHED CARD 05-95-70.  REMOVED AND REPLACED THE A/C PACK FAN DUE TO GRINDING NOISE CAUSING POTENTIAL SPARKING AND SMOKING.
